Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Zeros of Dedekind zeta functions
in the critical strip


Author: Emmanuel Tollis
Journal: Math. Comp. 66 (1997), 1295-1321
MSC (1991): Primary 11R42
DOI: https://doi.org/10.1090/S0025-5718-97-00871-5
MathSciNet review: 1423079
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we describe a computation which established the GRH to height $92$ (resp. $40$) for cubic number fields (resp. quartic number fields) with small discriminant. We use a method due to E. Friedman for computing values of Dedekind zeta functions, we take care of accumulated roundoff error to obtain results which are mathematically rigorous, and we generalize Turing's criterion to prove that there is no zero off the critical line. We finally give results concerning the GRH for cubic and quartic fields, tables of low zeros for number fields of degree $5$ and $6$, and statistics about the smallest zero of a number field.


References [Enhancements On Off] (What's this?)

  • [1] M. Abramowitz and I.A. Stegun, Handbook of mathematical functions (with formulas, graphs, and mathematical tables), Dover Publications, Inc. , New York, 1966. MR 34:8606
  • [2] R. Backlund, Sur les zeros de la fonction $\zeta (s)$ de Riemann, C. R. Acad. Sci. Paris 158 (1914), 1979-1982.
  • [3] B. L. J. Braaksma, Asymptotic expansions and analytic continuations for a class of Barnes-integrals, Compos. Math 15 (1964), 239-341. MR 29:4923
  • [4] R. P. Brent, On the zeros of the Riemann zeta function in the critical strip, Math. Comp. 33 (1979), 1361-1372. MR 80g:10033
  • [5] J. L. Duras, Etude de la fonction nombre de façons de représenter un entier comme produit de $k$ facteurs, Doctorat de l'Université de Limoges (1993).
  • [6] H. M. Edwards, Riemann's zeta function, Academic Press, New York and London, 1974. MR 57:5922
  • [7] E. Friedman, Hecke's integral formula, Séminaire de Théorie des Nombres de Bordeaux 1987-88 (1988). MR 90i:11136
  • [8] E. Friedman, Analytic formulas for the regulator of a number field, Inventiones Math. 98 (1989), 599-622. MR 91c:11061
  • [9] E. Hecke, Über die Zetafunktion beliebiger algebraisher Zahlkörper, Gött. Nachr. (1917), 159-171.
  • [10] J. C. Lagarias and A. M. Odlyzko, On computing Artin L-functions in the critical strip, Math. Comp. 33 (1979), 1081-1095. MR 80g:12010
  • [11] S. Lang, Algebraic number theory, Addison Wesley, 1970. MR 44:181
  • [12] R. S. Lehman, On the distribution of the zeros of the Riemann zeta function, Proc. London Math. Soc. (3) 20 (1970), 303-320. MR 41:3414
  • [13] R. S. Lehman, Separation of zeros of the Riemann zeta-function, Math. Comp. 20 (1966), 523-541. MR 34:3756
  • [14] N. Nielsen, Der Theorie der Gamma-Funktion, Chelsea Publishing Company, 1965.
  • [15] N. E. Nörlund, Vorlesungen über Differenzenrechnung, Springer, Berlin, 1924.
  • [16] A. M. Odlyzko, Bounds for discriminants and related estimates for class numbers, regulators and zeros of zeta functions: a survey of recent results, Séminaire de Théorie des Nombres de Bordeaux 2 (1990), 119-141. MR 91i:11154
  • [17] A. M. Odlyzko, Analytic computations in number theory, Proceedings of Symposia in Applied Mathematics (1994). MR 96a:11146
  • [18] H. Rademacher, On the Phragmén-Lindelöf theorem and some applications, Math. Z. 72 (1959), 192-204. MR 22:7982
  • [19] J. B. Rosser, L. Schonfeld and J. M. Yohe, Rigorous computations and the zeros of the Riemann zeta-function, Proceeding of IFIP Congress 68, 13-18.
  • [20] R. Rumely, Numerical computations concerning the ERH, Math. Comp. 61 (1993), 415-440. MR 94b:11085
  • [21] A. M. Turing, Some calculations of the Riemann zeta function, Proc. London Math. Soc. (3) 3 (1953), 99-117. MR 14:1126e

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11R42

Retrieve articles in all journals with MSC (1991): 11R42


Additional Information

Emmanuel Tollis
Affiliation: U.M.R. 9936 du C.N.R.S., U.F.R. de Mathématiques et Informatique, Université Bordeaux 1, 351 Cours de la Libération, 33405 Talence Cedex, France
Email: tollis@ecole.ceremab.u-bordeaux.fr

DOI: https://doi.org/10.1090/S0025-5718-97-00871-5
Keywords: Dedekind zeta function, Generalized Riemann Hypothesis
Received by editor(s): January 20, 1996
Received by editor(s) in revised form: March 10, 1996
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society